Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 102, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2025, 2:17 PM MDT for El Paso County, Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 2:17 PM MDT (20:17 UTC)
- Expired
- Jun 8, 2025, 2:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 448 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:07 AM MDT, 3 hours 10 minutes earlier. Its key messages:
- Showers and thunderstorms expected again today. Best chance over the far southeast plains, along with areas over and adjacent to our southeast mountains. Some strong to severe storms are possible.
- Scattered afternoon/evening showers and thunderstorms will continue through much of the week, while temperatures remain seasonably warm.
- Still appears a general trend toward hotter/drier weather is possible from Friday into next weekend, though some storm chances could linger on the plains through the period.
Area forecast discussion, Jun 8, 11:07 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1107 AM MDT Sun Jun 8 2025 .KEY MESSAGES... - Showers and thunderstorms expected again today. Best chance over the far southeast plains, along with areas over and adjacent to our southeast mountains. Some strong to severe storms are possible. - Scattered afternoon/evening showers and thunderstorms will continue through much of the week, while temperatures remain seasonably warm. - Still appears a general trend toward hotter/drier weather is possible from Friday into next weekend, though some storm chances could linger on the plains through the period. && .SHORT TERM /THROUGH TONIGHT/... Issued at 306 AM MDT Sun Jun 8 2025 Looking aloft, an upper low will continue it's march along the Canadian border today, moving a broad trough towards the Great Lakes Region. As a result, a weak cold front will push onto the eastern plains later this morning as some synoptic energy moves past. High temperatures won't decrease too much behind the front, with 70s to low 80s across most of our forecast area. Meanwhile, north-northeast winds behind the front will turn more easterly by afternoon, giving us some upsloping along the mountains/plains interface. There will be two main focus areas for convective development. First, the highest chance of strong to severe storms will be over the far southeast portion of the state, where energy from the upper trough will be maximized along with other severe parameters. Models are showing anywhere from 1200 to over 2000 J/kg of CAPE by midday, while bulk shear increases to 25-35 knots, possibly upwards of 40 knots. However, models differ on the best timing and placement of the forcing, and with relatively dry air in place in our CWA, storms may mostly fire south and east of our forecast area. Even so, severe storms could pass through Baca, as well as possibly Las Animas Counties as they track south late this afternoon into evening. Meanwhile, our second area of note will be our eastern mountains. With limited moisture in place, elevated heating surfaces along the mountains will be the primary targets for storm formation. Even so, as things drift east a general lack of dynamic support may limit storm strength. Looking at the chance for marginally strong to severe storms for a few hours in the early evening, with wind gusts being the primary impact concern. The area then slowly dries out overnight, with lows generally remaining in the 40s-50s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 306 AM MDT Sun Jun 8 2025 Weak northwest flow aloft continues over the area on Monday, while rather disorganized upper low drifts across AZ into NM. Should again see scattered afternoon showers/thunderstorms most locations, though best storm coverage and strength may end up over the southern half the area, south of Highway 50, where low level moisture/instability are slightly greater and swrn upper low could provide some modest upward motion. Low risk of a brief pulse/low end severe storm over the srn I-25 corridor Mon where instability is maximized, though shear profiles don't favor persistent severe convection. Temps Mon change little from Sunday, with maxes near seasonal averages. Upper low slides by to the south into TX/OK on Tue, while flow aloft becomes weak wly over CO. Again, scattered afternoon/evening storms will be possible, best chances over the mountains, while plains may end up surpressed as subsidence and mid-level drying develop on the back side of the upper low over nrn TX. Max temps will creep upward another few degf, and most areas will end up a few degf above average by late Tue afternoon. Weak wly flow with some embedded upper energy will keep storm chances going Wed/Thu, then some drier air slowly filters eastward toward the Continental Divide beginning Fri, as swly flow aloft increases ahead of deepening West Coast trough. Max temps will continue to drift upward through the end of the week, and some 90f readings will likely reappear over the plains. Next weekend still looks hotter and mainly dry, though at least some 00z model guidance is less aggressive in spreading dry air east across CO, suggesting storm chances may continue, especially over the far eastern plains. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 1047 AM MDT Sun Jun 8 2025 Cold front has pushed through KCOS and KPUB with winds turning easterly and becoming intermittently gusty to around 25 kts at times. Thunderstorms will fire over the mountains around 18z and drift off into the adjacent plains and the KCOS and KPUB TAF sites. Greatest probability will be at KCOS during the early afternoon where will introduce a Tempo group with greatest risk period from 20z-22z for -TSRA to impact the terminal. KPUB will see a later window around 22z-02z but probabilities are not as high so will maintain Prob30 for now. There could be some hail and gusts up to 50 kts under the isolated stronger cells. Thunderstorms should pull east of both terminals around 01-02z though some lingering clouds and a low possibility of showers could persist overnight though cigs will remain VFR and confidence in these impacting the terminals is very low. Winds will increase out of the southeast again on Monday with another round of afternoon thunderstorms. KALS will see VFR conditions with some high based convective build ups which will likely spread gusty west winds up to 30 kts into the terminal during the late afternoon. Winds will lessen and swing around from the southeast later this evening with clearing skies. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...KT
Hazardous weather outlook, Jun 8, 11:12 AM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1112 AM MDT Sun Jun 8 2025 COZ058>089-093>099-091715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1112 AM MDT Sun Jun 8 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms are expected over much of the area this afternoon and evening, and some strong to severe storms will be possible over the far southeast plains. Though coverage will be limited, storms that do manage to form over the far southeast plains of Las Animas and Baca counties are expected to become strong to severe before moving southeast into Kansas and Oklahoma. Storms could produce outflow winds up to around 70 mph, hail up to 2 inches, heavy rainfall and frequent lightning. Farther west, showers and storms are expected across the mountains and adjacent plains. Storms will move southeast, but should weaken as they move into the southeast plains. Some may become briefly strong to severe, but these storms will be more sparse in coverage and less likely to persist. Stronger storms along and west of I-25 could produce outflow winds to 60 mph and hail up to 1 inch in diameter, along with locally heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Afternoon and evening showers and thunderstorm chances will continue through the week, before drier conditions return next weekend. The greatest hazards from any thunderstorms during this period are expected to be small hail, gusty outflow winds, heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/31
In the hours before
Special weather statement, Jun 8, 1:19 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
119 PM MDT Sun Jun 8 2025
COZ081-085-081945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
119 PM MDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 145 PM MDT...
At 118 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Security-Widefield, Peterson Space Force Base, and
Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 10496 3885 10494 3887 10462 3867 10471
TIME...MOT...LOC 1918Z 282DEG 18KT 3880 10487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Jun 8, 2:06 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
206 PM MDT Sun Jun 8 2025
COZ081-084-085-082030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
206 PM MDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 230 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 19 miles northwest of Colorado Springs, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Air Force Academy, Green Mountain Falls, Crystola, and
Chipita Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3896 10517 3902 10517 3907 10489 3891 10489
TIME...MOT...LOC 2006Z 268DEG 22KT 3899 10512
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 8, 2:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 8, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 21 min |
| Jun 8, 3:24 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 8, 3:57 PM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Jun 8, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 26 min |
| Jun 8, 4:37 PM MDT | Special Weather Statement | PUB | Custer | 38 min |
| Jun 8, 4:53 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano | 37 min |
| Jun 8, 5:02 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 8, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano | 31 min |
| Jun 8, 5:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jun 8, 5:51 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| Jun 8, 5:52 PM MDT | Special Weather Statement | PUB | Custer | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.